MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT
Catalog Number 5F051703CS
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent placement procedure in the superficial femoral artery via contralateral femoral access, the stent was allegedly broken at shaft while pulling back inside the sheath and through hemostatic valve.The procedure completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 09/2026) h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the returned catheter sample was found in used condition with loaded stent, and with locked safety slider for evaluation.The inner catheter cardan tube was found broken at the distal end, and the broken-off segment including tip was part of the sample return.During evaluation testing, the stent could be easily and successfully deployed at regular/low force level after unlocking the safety slider.The investigation leads to confirmed result for break and detachment of the inner catheter cardan tube.A deployment failure is not confirmed.Based on the information available, the investigation is closed with confirmed result for inner catheter cardan tube break, and detachment.A deployment failure is not confirmed.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use states: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit'.Regarding pre-dilatation, the instructions for use states: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended'.The instructions for use further state: 'gain ipsilateral or contralateral femoral access utilizing an appropriate introducer sheath ¿ 5f (1.67 mm) or larger introducer sheath.Insert a guidewire of appropriate length and 0.014-inch (0.36 mm) - 0.035-inch (0.89 mm) diameter'.Regarding insertion and removal difficulty of the delivery system the instructions for use states: 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used' and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together'.Regarding safety lock slider activation, the instructions for use state: 'unlock the safety lock slider by pulling it back towards the wheels from the locked position into the unlocked position.Ensure that the red safety lock slider is completely pulled back'.H10: d4 (expiration date: 09/2026), h6 (device).H11: h6 (method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure in the distal superficial femoral artery and popliteal artery lesion via the contralateral femoral artery access, the stent allegedly failed to deploy and the stent was allegedly broken at shaft while pulling it back inside the introducer sheath through the hemostatic valve.The procedure was completed using another device.There was no reported patient injury.

Brand Name
LIFESTENT 5F VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19085994
Report Number9681442-2024-00081
Device Sequence Number12540723
Product Code NIP
UDI-Device Identifier00801741120671
UDI-Public(01)00801741120671
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5F051703CS
Device Lot NumberANHW3983
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale